FARMINGTON — Franklin County Sheriff Scott Nichols Sr. issued a public health and safety announcement this week, after deputies responded to three drug overdoses.

Two overdoses occurred Tuesday and one on Thursday in New Sharon, Chesterville and Strong. All three people were revived through medical intervention, including the use of Narcan, Nichols said.

Earlier this year, police responded to an overdose death in Wyman Township, Nichols wrote.

He issued a warning about heroin and other narcotics his deputies are encountering in overdose cases.

“Heroin is a dangerous illicit narcotic in and of itself, but we are finding that most of these overdoses are actually as a result of the ingestion of fentanyl,” according to the sheriff’s statement.

Fentanyl is a synthetic form of heroin and is being sold and used illicitly through clandestine laboratories, most frequently outside the United States. It’s typically sold to users as heroin, but its potency is exponentially stronger than heroin, which often causes accidental overdoses, according to officials.

Nichols implored those struggling with narcotics addiction to seek medical intervention.

The sheriff’s office takes extreme efforts to maintain the confidentiality of those who offer assistance or information, if that is desired, Nichols wrote.

 


Only subscribers are eligible to post comments. Please subscribe or to participate in the conversation. Here’s why.

Use the form below to reset your password. When you've submitted your account email, we will send an email with a reset code.